Alert archive / Utah / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 14, 2025, 2:28 PM MDT for 23 counties in Utah. It took effect at Jul 15, 2025, 12:00 PM MDT. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2025, 2:28 PM MDT (20:28 UTC)
- In effect from
- Jul 15, 2025, 12:00 PM MDT
- Expired
- Jul 15, 2025, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
All 23 counties
Beaver County, UT, Box Elder County, UT, Cache County, UT, Davis County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Morgan County, UT, Piute County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 190 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:50 PM MDT | TSTM WND GST 63 | 25 Ssw Clive, UT | Measured wind gust of 63 mph at SALT FLATS mesonet sensor (DPG15). |
| Jul 15, 5:40 PM MDT | TSTM WND GST 61 | 3 Wsw Kearns, UT | Measured wind gust of 61 mph at BACCUS/SR111 mesonet sensor (BAC). |
| Jul 15, 6:00 PM MDT | TSTM WND GST 58 | 3 Sw Curlew Jct, UT | Measured wind gust of 58 mph at SR-30 @ Curlew mesonet sensor (UTCUR). |
| Jul 15, 6:00 PM MDT | TSTM WND GST 66 | 4 Nne Fillmore, UT | Measured wind gust of 66 mph at I-15 @ MP 169 mesonet station (UTCIR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3903 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809 WWUS85 KSLC 142028 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 228 PM MDT Mon Jul 14 2025 UTZ495>498-151230- /O.UPG.KSLC.FW.A.0004.250715T1800Z-250716T0500Z/ /O.NEW.KSLC.FW.W.0006.250715T1800Z-250716T0500Z/ Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 228 PM MDT Mon Jul 14 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495, 496, 497, AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains (especially for the Pine Valley Mountains), Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or ongoing. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-493-151230- /O.NEW.KSLC.FW.W.0006.250715T1800Z-250716T0500Z/ Central Utah West Desert-Central Utah Mountains- 228 PM MDT Mon Jul 14 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 493... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 11 PM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 493 Central Utah Mountains. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or ongoing. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-151230- /O.NEW.KSLC.FW.W.0006.250715T1800Z-250716T0300Z/ Salt Lake Desert-Wasatch Mountains- 228 PM MDT Mon Jul 14 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR SCATTERED DRY THUNDERSTORMS FOLLOWING AN EXTENDED DRY PERIOD FOR FIRE WEATHER ZONES 478 AND 479... The National Weather Service in Salt Lake City has issued a Red Flag Warning for scattered dry thunderstorms following an extended dry period, which is in effect from noon to 9 PM MDT Tuesday. * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire Weather Zone 479 Wasatch Mountains. * THUNDERSTORMS...Scattered dry thunderstorms are expected to develop during the afternoon hours on Tuesday, bringing potential for frequent lightning strikes from storms producing little to no rainfall. * OUTFLOW WINDS...A dry low level environment will promote potential for storms to produce strong outflow wind gusts in excess of 30-35 mph with around a 40-50 percent chance of gusts exceeding 45 mph. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
3 follow-up statements
463 WWUS85 KSLC 151307 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 707 AM MDT Tue Jul 15 2025 UTZ492-493-495>498-160115- /O.CON.KSLC.FW.W.0006.250715T1800Z-250716T0500Z/ Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 707 AM MDT Tue Jul 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492, 493, 495, 496, 497, AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert, Fire Weather Zone 493 Central Utah Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or ongoing. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ478-479-160115- /O.CON.KSLC.FW.W.0006.250715T1800Z-250716T0300Z/ Salt Lake Desert-Wasatch Mountains- 707 AM MDT Tue Jul 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND 479... * AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert and Fire Weather Zone 479 Wasatch Mountains. * THUNDERSTORMS...Scattered dry thunderstorms are expected to develop during the afternoon hours on Tuesday, bringing potential for frequent lightning strikes from storms producing little to no rainfall. * OUTFLOW WINDS...A dry low level environment will promote potential for storms to produce strong outflow wind gusts in excess of 30-35 mph with around a 40-50 percent chance of gusts exceeding 45 mph. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
170 WWUS85 KSLC 160243 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 843 PM MDT Tue Jul 15 2025 UTZ478-479-160345- /O.EXP.KSLC.FW.W.0006.000000T0000Z-250716T0300Z/ Salt Lake Desert-Wasatch Mountains- 843 PM MDT Tue Jul 15 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 478 AND 479... The threat of scattered dry thunderstorms is ending, and the Red Flag Warning will be allowed to expire accordingly. $$ UTZ492-493-495>498-160500- /O.CON.KSLC.FW.W.0006.000000T0000Z-250716T0500Z/ Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 843 PM MDT Tue Jul 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492, 493, 495, 496, 497, AND 498... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert, Fire Weather Zone 493 Central Utah Mountains, Fire Weather Zone 495 Color Country West Desert, Fire Weather Zone 496 Color Country Mountains, Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected or ongoing. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
014 WWUS85 KSLC 160434 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1034 PM MDT Tue Jul 15 2025 UTZ492-493-495>498-160545- /O.EXP.KSLC.FW.W.0006.000000T0000Z-250716T0500Z/ Central Utah West Desert-Central Utah Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 1034 PM MDT Tue Jul 15 2025 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492, 493, 495, 496, 497, AND 498... With wind gusts decreasing and relative humidity values recovering, the Red Flag Warning will be allowed to expire as scheduled. $$ For more information from the National Weather Service visit http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 14, 4:04 AM MDT, 10 hours 24 minutes earlier.
Area forecast discussion, Jul 14, 4:04 AM MDT, 10 hours 24 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
404 AM MDT Mon Jul 14 2025
.SYNOPSIS...Hot and mostly dry conditions continue this week,
increasing moisture bringing an increasing threat of high based
showers and storms by midweek.
&&
.SHORT TERM (Through 12Z/6AM Wednesday)...High pressure remains
over the Great Basin this morning, resulting in mostly clear skies
over Utah and southwest Wyoming. Under the influence of the ridge,
temperatures will average 5-10F above seasonal normals, similar to
yesterday. Southwest Utah will see some modest warming, pushing
highs in lower Washington county to around 110F with limited
overnight recovery. Because of this, an Extreme Heat Warning is in
effect for that portions of the area this afternoon and this
evening.
As a trough moves across the Pacific Northwest today and tomorrow
and another weak tough approaches the California coast, the flow
aloft will develop a more southerly direction, allowing some high
based moisture to start to spread northward. This will result in
the development of a few showers over the higher terrain over
southern Utah, with gusty winds and dry lightning the primary
threats with any storms that develop. By Tuesday, this high based
moisture will be a bit more plentiful, with dynamics becoming more
favorable with the approaching California trough providing some
ejecting shortwave energy and the Pacific Northwest trough
providing some more favorable jet support. Thus, coverage of
showers and thunderstorms, still primarily high based, will be a
bit higher, resulting in a higher threat of gusty microburst winds
across the area. The increasing southerly flow will bring some
increased fire danger to southern Utah. See the fire weather
section of the AFD for more details.
.LONG TERM (After 12Z/6AM Wednesday)...Ridging aloft remains over
the area, although we should see some "relief" from the hot
temperatures of Tuesday, if you can really call it that. Following
the passage of an upper trough to our north, "cooler" air will
filter into the region bringing temperatures to just below or normal
for this time of year. Temperatures for the majority of our valleys
will generally range from the lower 90s to mid 90s while lower
Washington county will see temperatures in the low 100s.
Modest moisture return is expected to persist through the long term
period as an upper low develops and meanders over the Baja Peninsula
and southern CA. This will result in PWATs generally ranging from
around 0.5-0.7" across the majority of UT and southwest WY for the
majority of the long term forecast. Additionally, both the GFS and
EURO are hinting at a chance for PWATs ranging from 1-1.2" across
southern UT Thursday-Saturday. While this remains far out in time,
it does raise some concern for locally heavy rainfall which could
result in flash flooding. Specifics are somewhat difficult to iron
out at this time, though it bears watching.
&&
.AVIATION...KSLC...VFR conditions will persist at the KSLC terminal
through the TAF period. Typical diurnal wind shifts are expected to
northwesterly around 17z and southeasterlies once again around 04-
05z.
.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are expected to
persist through the TAF period. Generally diurnal winds will take
hold as overall flow remains light across UT and southwest WY. There
is a chance for isolated showers and thunderstorms near KCDC and
KBCE, though probabilities appear too low at this time to include in
the TAF.
&&
.FIRE WEATHER...Hot and generally dry high pressure will remain the
primary influence on the weather over the next few days. However,
southerly flow will start to draw mid-level moisture into the area
from the south, bringing isolated high based afternoon
thunderstorms, with gusty winds and dry lightning possible with
any storms that develop. Winds will increase further on Tuesday,
combining with the dry airmass to potentially produce critical
fire weather conditions over portions of southern Utah. Some
higher based moisture will continue to move in Tuesday into
Wednesday, bringing a gradually increasing threat of high based
showers and thunderstorms. Behind a weak cold front impacting the
area later Wednesday, some drier air may move in, but deeper
moisture is expected to return by the upcoming weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for UTZ495>498.
Extreme Heat Warning from noon today to 10 PM MDT this evening
for UTZ123-124.
WY...None.
&&
SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Worster
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:59 PM MDT | Special Weather Statement | SLC | Box Elder | 46 min |
Nearby
Red Flag Warnings in Utah, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.